Second opinion on changing medication
Jan 12, 2003
I was diagnosed in 1992; I believe I was infected with a drug nave virus. In 1997 I survived CC meningitis with my CD4s crashing to six. In 1998 I started Crixivan 800mg every eight hours, AZT 100mg TID, 3TC 150mg BID, and Diflucan 200mg QD. Since that time my viral load has dropped to undetectable and my CD4s have risen to 770. My overall health is good. Can I stop taking the Diflucan? My new doctor is concerned that Im only taking 300mg of AZT a day, why should I take more? I wanted to add Novir to end the fasting before I take my medication. What dose of Novir do I need to add and how will that change my dosing schedule? And can I take AZT 200mg BID instead of AZT 100mg TID? Thank you for your time.
Response from Dr. Boyle
That's a lot of questions. Let me start with the discontinuation of Diflucan (fluconazole). The current evidence supports a discontinuation of Diflucan in patients that have had immune reconstitution back to 100-200 cells/mm3, and the DHHS guidelines indicate that this discontinuation is accepatable. There is still a small chance, however, of a recurrence and you should be monitored carefully for that especially during the first 6 months after the discontinuation. For someone in your situation, the accepatable dosing for Norvir (ritonavir) to boost Crixivan (indinavir) is either 400mg of each twice daily or 800mg Crixivan with 100mg Norvir twice daily. There are advantages and disadvantages to both, and you should discuss these with your doctor. As far as the AZT, you should probably switch to Combivir (AZT and 3TC in one tablet) twice daily.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache After Masturbation Sign Of HIV AIDS
- White Discharge After Insertive Anal Sex Worried I Have HIV
- Does Gardasil Work If Already Have Hpv?
- 14 Months After Possible Exposure Results Non Reactive
- Can Stress Cause Swollen Lymph Nodes?
- Can You Think You Have Mono And Really Have Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.